Alert archive / Kansas / Tornado Warnings in 2016

Tornado Warning 21, NWS Wichita, KS

October 6, 2016Cowley County, Kansas

NWS Wichita, KS issued this tornado warning at Oct 6, 2016, 2:12 PM CDT for Cowley County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2016, 2:12 PM CDT (19:12 UTC)
Expired
Oct 6, 2016, 3:00 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Cowley County, KS

The radar

The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 2:26 PM CDTHAIL 15 W Atlanta, KS
Oct 6, 2:26 PM CDTTORNADO2 E Strother Field Airp, KSBRIEF TOUCHDOWN JUST EAST OF THE STROTHER FIELD AIRPORT.
Oct 6, 2:33 PM CDTFUNNEL CLOUD2 Ese Winfield, KS
Oct 6, 3:08 PM CDTTORNADO2 Wsw Cambridge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

206 
WFUS53 KICT 061912
TORICT
KSC035-062000-
/O.NEW.KICT.TO.W.0021.161006T1912Z-161006T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT
    
* AT 212 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTH OF ARKANSAS CITY...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  WINFIELD AROUND 220 PM CDT. 
  BURDEN AROUND 255 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE...STROTHER FIELD AIRPORT AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3714 9715 3718 9715 3748 9693 3748 9692
      3733 9656 3704 9699
TIME...MOT...LOC 1912Z 217DEG 24KT 3716 9703 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MCGUIRE
3 follow-up statements
764 
WWUS53 KICT 061921
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT THU OCT 6 2016

KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
221 PM CDT THU OCT 6 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
    
AT 221 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF ARKANSAS CITY...MOVING NORTHEAST AT 20
MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  WINFIELD AROUND 230 PM CDT. 
  BURDEN AROUND 300 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE...STROTHER FIELD AIRPORT AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3715 9707 3748 9693 3748 9692 3733 9656
      3711 9697 3714 9709
TIME...MOT...LOC 1921Z 222DEG 18KT 3716 9700 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MCGUIRE
922 
WWUS53 KICT 061931
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT THU OCT 6 2016

KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
231 PM CDT THU OCT 6 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
    
AT 226 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR
STROTHER FIELD...MOVING NORTHEAST AT 25 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS TORNADO WILL BE NEAR...
  BURDEN AROUND 300 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3718 9697 3748 9693 3748 9692 3733 9656
      3711 9697
TIME...MOT...LOC 1931Z 238DEG 23KT 3719 9693 

TORNADO...OBSERVED
HAIL...2.00IN

$$

MCGUIRE
067 
WWUS53 KICT 061939
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT THU OCT 6 2016

KSC035-062000-
/O.CON.KICT.TO.W.0021.000000T0000Z-161006T2000Z/
COWLEY KS-
239 PM CDT THU OCT 6 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
COWLEY COUNTY...
    
AT 239 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES WEST OF
DEXTER...OR 7 MILES SOUTHEAST OF WINFIELD...MOVING NORTHEAST AT 30
MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS TORNADO WILL BE NEAR...
  BURDEN AROUND 255 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WINFIELD CITY LAKE AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3723 9692 3745 9686 3733 9656 3714 9691
TIME...MOT...LOC 1939Z 238DEG 27KT 3722 9685 

TORNADO...OBSERVED
HAIL...2.00IN

$$

MCGUIRE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Oct 6, 12:54 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 6, 12:54 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1254 PM CDT THU OCT 6 2016

.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CDT Thu Oct 6 2016

Today-tonight:
Light east southeast flow and clear skies allowed good combo
radiational cooling upslope flow fog across Central KS. Areas from
SLN-HUT-9K8 have had sufficient cirrus to limit fog so far.
Watching this area closely for trends/clearing. If that area
clears before daybreak, will expand dense fog advisory. Storms
will likely persist into mid morning given good diffluence -- as
long as warm air advection persists. Focus then shifts to
afternoon convection. Models fairly evenly split whether storms
will develop over Flint Hills/Southeast KS well in advance of
front, or whether they will just be anchored in the vicinity of
cold front. Do expect narrow dry slot to work ahead of front,
which will boost temperatures across parts of Central KS. Strong
cold air advection in wake of front will result in falling
afternoon temperatures for a good part of Central KS. Storms will
persist tonight mainly east of I-35. Progressive nature of front
should limit rainfall/flooding concerns assuming extensive heavy
rain does not occur this afternoon in Southeast KS. Precipitation
will exit all but extreme Southeast KS by daybreak Friday.

Friday-Saturday:

Except for lingering rain showers/thunderstorm in extreme Southeast
KS right at start of period, dry and cooler temperatures are
expected on Friday and Saturday. Highs on Friday will be well below
normal. Concerned that forecast lows may be as much as 5 degrees
too warm for Saturday morning. Suspect there will be some patchy
frost in protected areas, most likely over flint hills. Limiting
factors will be relatively warm/moist ground and potential for
weak return flow west of i-35 during the night. -Howerton

.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CDT Thu Oct 6 2016

Otherwise moderating temperatures for most of this period. Best
chance albeit small of precipitation will be Sunday night into
Monday with the return moisture and shortwave passage. Rather
large discrepancy for Tuesday-Wednesday as GFS is as much as 150
miles south of ECMWF with position of the next cold front. -Howerton

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1248 PM CDT Thu Oct 6 2016

Main Aviation Concerns: Thunderstorm potential, stratus potential,
wind shift behind a cold front.

Scattered thunderstorms may continue into much of the afternoon
over southeast Kansas with 850 moisture/instability transport
occurring to the north of an outflow boundary. Have a VCTS mention
at CNU terminal through 20Z for now.

A cold front and pre-frontal dryline/trough axis will shift into
central/south-central Kansas in the 20Z-00Z time-frame, likely
sparking scattered strong to severe storms with wind and hail
threats. The storms will form into a linear complex as they move
through the Flint Hills/Southeast KS this evening, with a threat
of strong-severe wind gusts. Have included a tempo TSRA group at
ICT and VCTS at CNU, but will likely need to upgrade CNU to a
Tempo TSRA soon. South winds will shift to northwesterly behind
the cold front with gusts around 25 knots expected for several
hours behind the frontal passage. A large stratus shield over
Nebraska and northwest Kansas, should spread into the central
Kansas terminals through this evening, and perhaps further
southeast tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  47  65  43 /  60  70  10   0
Hutchinson      85  44  65  40 /  50  30   0   0
Newton          83  44  64  42 /  70  70  10   0
ElDorado        84  46  65  43 /  60  90  10   0
Winfield-KWLD   85  48  65  43 /  80  80  10   0
Russell         78  37  65  39 /  10  10   0   0
Great Bend      82  39  66  39 /  10  10   0   0
Salina          86  41  65  40 /  50  20   0   0
McPherson       84  42  64  40 /  50  30   0   0
Coffeyville     87  52  66  42 / 100  80  20   0
Chanute         85  50  65  42 /  90  90  10   0
Iola            84  50  64  42 /  80  90  10   0
Parsons-KPPF    86  51  66  42 / 100  80  10   0

&&

.ICT Watches/Warnings/Advisories...
Flood Watch through late tonight for KSZ093>096-098>100.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...JMC
Hazardous weather outlook, Oct 6, 1:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
145 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG AND EAST OF A LINE FROM SALINA TO KINGMAN. A FEW
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL OF 2 INCHES OR
GREATER IN DIAMETER...60 TO 70 MPH WIND GUSTS...AND POSSIBLY A
TORNADO. THE STORMS ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A
SQUALL LINE EARLY THIS EVENING WHILE MOVING INTO THE FLINT HILLS
AND SOUTHEAST KANSAS. THE MAIN STORM THREATS WILL TRANSITION TO
60 TO 70 MPH WIND GUSTS AND BRIEF HEAVY RAIN WITH THE SQUALL LINE.
A FLOOD WATCH REMAINS IN EFFECT FOR FAR SOUTHEAST KANSAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER
DAYBREAK ON FRIDAY.

A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT
AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING...PRIMARILY ALONG AND EAST OF A LINE...FROM SALINA TO
KINGMAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Oct 6, 11:20 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      1 SSE INDEPENDENCE      37.21N 95.71W
10/06/2016                   MONTGOMERY         KS   EMERGENCY MNGR

            WATER FLOWING OVER PENNSYLVANIA AVE AT THE CITY LIMITS OF
            INDEPENDENCE. ROAD CLOSED.

&&

METZGER
Local storm report, Oct 6, 12:36 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          2 ESE BARTLETT          37.05N 95.18W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.

&&

METZGER
Local storm report, Oct 6, 12:38 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TORNADO          2 SE BARTLETT           37.03N 95.19W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            TRAINED SPOTTER REPORTS TORNADO ON THE GROUND.

&&

METZGER
Local storm report, Oct 6, 12:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      3 NW OSWEGO             37.19N 95.14W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            WATER FLOWING ACROSS US-59 AT THE RAILROAD OVERPASS.

&&

METZGER
Local storm report, Oct 6, 12:41 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1241 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TORNADO          2 ESE BARTLETT          37.05N 95.18W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
            CORRECTED FOR TIME.

&&

METZGER
Special weather statement, Oct 6, 2:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU OCT 6 2016

KSZ093-061930-
COWLEY KS-
201 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER WINFIELD...MOVING NORTHEAST AT
  50 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...BURDEN...ATLANTA...CAMBRIDGE AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3727 9709 3748 9697 3747 9653 3730 9652
      3713 9696
TIME...MOT...LOC 1901Z 228DEG 43KT 3726 9695

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM CDTSpecial Weather StatementICTMontgomery27 min
Oct 5, 9:56 PM CDTSpecial Weather StatementICTWilson34 min
Oct 5, 10:40 PM CDTSpecial Weather StatementICTElk35 min
Oct 5, 11:59 PM CDTSpecial Weather StatementICTWoodson31 min
Oct 6, 12:09 AM CDTSevere Thunderstorm WarningICTAllen, Woodson34 min
Oct 6, 12:17 AM CDTSpecial Weather StatementICTSumner28 min
Oct 6, 1:38 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr
Oct 6, 2:11 AM CDTSpecial Weather StatementICTChautauqua, Elk49 min
Oct 6, 3:00 AM CDTSpecial Weather StatementICTChautauqua, Cowley45 min
Oct 6, 3:39 AM CDTSpecial Weather StatementICTLabette, Montgomery66 min
Oct 6, 4:29 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more32 hr
Oct 6, 7:22 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson4 hr
Oct 6, 8:29 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Oct 6, 10:49 AM CDTFlood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more16 hr
Oct 6, 10:52 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson6 hr
Oct 6, 11:16 AM CDTSpecial Weather StatementICTLabette29 min
Oct 6, 11:57 AM CDTTornado Warning Tornado observedICTLabette18 min
Oct 6, 1:11 PM CDTRiver Flood WarningICTCherokee, Labette5 days
Oct 6, 2:01 PM CDTSpecial Weather StatementICTCowley29 min
Oct 6, 2:03 PM CDTRiver Flood WarningICTMontgomery39 hr
Oct 6, 2:08 PM CDTSevere Thunderstorm WarningICTCowley67 min
Oct 6, 2:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood24 min
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen48 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen, Neosho66 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTNeosho3 days
Oct 6, 2:47 PM CDTTornado WarningICTCowley43 min
Oct 6, 3:08 PM CDTTornado WarningICTChautauqua, Cowley, Elk52 min
Oct 6, 3:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
Oct 6, 3:24 PM CDTSevere Thunderstorm WarningICTCowley36 min
Oct 6, 3:29 PM CDTTornado WarningICTCowley46 min
Oct 6, 3:32 PM CDTSpecial Weather StatementICTWoodson28 min
Oct 6, 3:46 PM CDTSevere Thunderstorm WarningICTSumner59 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson42 min
Oct 6, 4:17 PM CDTTornado Warning Tornado observedICTSaline28 min
Oct 6, 4:23 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood67 min
Oct 6, 4:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Oct 6, 4:41 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
Oct 6, 4:44 PM CDTSevere Thunderstorm WarningICTSaline23 min
Oct 6, 5:10 PM CDTAreal Flood WarningICTAllen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more18 hr
Oct 6, 5:15 PM CDTSevere Thunderstorm WarningICTHarper45 min
Oct 6, 5:20 PM CDTSpecial Weather StatementICTKingman25 min
Oct 6, 5:24 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson25 min
Oct 6, 5:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood40 min
Oct 6, 5:33 PM CDTSevere Thunderstorm WarningICTAllen57 min
Oct 6, 5:38 PM CDTTornado WarningICTAllen, Woodson52 min
Oct 6, 5:46 PM CDTFlash Flood WarningICTAllen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more6 hr
Oct 6, 5:53 PM CDTWind AdvisoryICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more3 hr
Oct 6, 6:07 PM CDTSpecial Weather StatementICTChase, Sedgwick, Sumner23 min
Oct 6, 6:10 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood65 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion17 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner13 min
Oct 6, 6:39 PM CDTSpecial Weather StatementICTButler, Cowley, Greenwood36 min

Nearby

Tornado Warnings in Kansas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.